Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 29, 2013, 6:02 PM CST for Franklin County, Wood County, Texas. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 29, 2013, 6:02 PM CST (00:02 UTC)
- Expired
- Jan 29, 2013, 7:00 PM CST
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Franklin County, TX, Wood County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 6:15 PM CST | TSTM WND DMG | 8 W Winnsboro, TX | CARPORT AND FRONT PORCH BLOWN OFF A HOUSE. A TREE FELL THROUGH THE HOUSE AS WELL. |
| Jan 29, 6:15 PM CST | TORNADO | 4 Wnw Mineola, TX | A BRIEF EF0 TORNADO TOUCHED DOWN ALONG THE EASTERN SHORE OF LAKE HOLBROOK...SNAPPING TREE LIMBS AND PEELING THE ROOFS OFF OF A FEW BOAT HOUSES. |
| Jan 29, 6:20 PM CST | TSTM WND DMG | 6 Nw Mineola, TX | TREE REPORTED DOWN IN GOLDEN. |
| Jan 29, 6:45 PM CST | TSTM WND DMG | Winnsboro, TX | A COUPLE TREES DOWN IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 10:59 AM CST | Tornado Watch | SPC | 8 hr |
| Jan 29, 5:37 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1413 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
684
WUUS54 KSHV 300002
SVRSHV
TXC159-499-300100-
/O.NEW.KSHV.SV.W.0013.130130T0002Z-130130T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
602 PM CST TUE JAN 29 2013
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FRANKLIN COUNTY IN NORTHEAST TEXAS...
WOOD COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF WINNSBORO...
* UNTIL 700 PM CST
* AT 601 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF GOLDEN...OR 15
MILES WEST OF MINEOLA...AND MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
QUITMAN...HAINESVILLE...PLEASANT GROVE AND SCROGGINS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3294 9564 3297 9551 3297 9532 3302 9531
3306 9516 3290 9515 3276 9516 3267 9557
3269 9561 3273 9565 3282 9566
TIME...MOT...LOC 0001Z 251DEG 30KT 3276 9568
$$
DUPLANTIS1 follow-up statement
825
WWUS54 KSHV 300027
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
627 PM CST TUE JAN 29 2013
TXC159-499-300100-
/O.CON.KSHV.SV.W.0013.000000T0000Z-130130T0100Z/
FRANKLIN TX-WOOD TX-
627 PM CST TUE JAN 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR WOOD AND FRANKLIN COUNTIES...
AT 624 PM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR QUITMAN...OR 11 MILES NORTH OF MINEOLA...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAINESVILLE...PLEASANT GROVE...OAK GROVE...WINNSBORO...PERRYVILLE AND
SCROGGINS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3294 9564 3297 9551 3297 9532 3302 9531
3306 9516 3290 9515 3276 9516 3267 9557
3269 9561 3273 9565 3282 9566
TIME...MOT...LOC 0027Z 251DEG 30KT 3283 9544
$$
DUPLANTISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 5:51 PM CST, 11 minutes earlier.
Area forecast discussion, Jan 29, 5:51 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
551 PM CST TUE JAN 29 2013
.DISCUSSION...
JUST UPDATED ZONE PACKAGE FOR TOR #10 VALID UNTIL 1 AM WED
MORNING. CONVECTIVE LINE STARTING TO BECOME BETTER ORGANIZED JUST
WEST OF CWA ATTM. ISOLATED STORMS AHEAD OF THE LINE ACROSS SW AR
AND CENTRAL AND NE LA ARE TRYING TO BECOME MORE DISCRETE AS THEY
RACE OFF TO THE NE NEAR 65 MPH. VERY HIGH SRH VALUES IN THE 0-3KM
LAYER APPROACHING 700 M2/S2 EXISTS ACROSS THE NORTHERN THIRD OF
OUR AREA ATTM WITH A STRONG INSTABILITY TONGUE ACROSS NE TX. WITH
DEEP LAYER SHEAR IN EXCESS OF 60KTS ACROSS THE REGION THIS
EVENING...ANY DISCRETE STORMS COULD EASILY SPAWN A TORNADO BEFORE
THE MAIN CONVECTIVE MODE BECOMES WIND DAMAGE IN ASSOCIATION WITH A
WEST TO EAST MOVING SQUALL LINE.
UPPED POPS IN THE WEST AND ADDED TORNADO POTENTIAL ALONG WITH WIND
DAMAGE TO THE ZFP AS WELL. NO OTHER CHANGES NECESSARY ATTM.
13
&&
.PREV DISCUSSION... /ISSUED 349 PM CST TUE JAN 29 2013/
DISCUSSION...
CONFLUENCE BAND OVER NE TX/EXTREME SE OK APPEARS TO HAVE WEAKENED
SLIGHTLY IN THE LAST COUPLE OF HOURS...ALTHOUGH AREAS OF SHALLOW
-SHRA HAVE BECOME A LITTLE BETTER ORGANIZED A LITTLE FARTHER E
FROM FAR ERN TX INTO EXTREME NW LA/SW AR...WITH EVEN LIGHTNING
NOTED RECENTLY NEAR BETHANY LA. MEANWHILE...FARTHER W ACROSS N
TX/CNTRL OK...A LINE OF CONVECTION HAS DEVELOPED AND STEADILY
SPREAD E ALONG THE DRYLINE. CONVECTION ALONG THIS LINE REMAINS
MOSTLY SUB-SEVERE ATTM...BUT THIS SHOULD CHANGE HERE QUITE SOON AS
THE LEAD SHORTWAVE AND ASSOCIATED 155+ KT UPPER JET STREAK OVER
WCNTRL TX EJECTS NE ACROSS N TX INTO SE OK/WRN AR THIS EVENING
AHEAD OF THE LONGWAVE TROUGH...THUS ENHANCING LARGE SCALE FORCING
WITHIN THE STRONGLY SHEARED ENVIRONMENT. ALSO SEEING BREAKS IN THE
CU FIELD ALONG THE I-35 CORRIDOR AS WELL...WITH TEMPS HAVING
RECENTLY SURPASSED 80 DEGREES FROM ACT S TO ATT AND MUCH OF S TX.
TEMPS HAVE EVEN REACHED AN AMAZING 91 DEGREES AS OF 21Z AT
LRD...WITH MLCAPES RANGING FROM 500-1000 J/KG ACROSS MUCH OF N AND
ECNTRL TX INTO SE OK/SW AR/WRN LA. GIVEN THE FACT THAT WE HAVE
SEEN BETTER UPDRAFTS WHICH HAVE RESULTED IN LIGHTNING RECENTLY
ACROSS NW LA...THE CAPPING INVERSION IN PLACE APPEARS TO HAVE
DIMINISHED...WITH THE POTENTIAL INCREASING FOR THE DEVELOPMENT OF
DISCRETE CELLS ACROSS ERN TX/NW LA/SW AR/SE OK...WHICH COULD POSE
A DAMAGING WIND/ISOLATED TORNADO THREAT.
STEEP LAPSE RATES SHOULD ONLY ENHANCE THIS POTENTIAL FOR
DEVELOPMENT AS LARGE SCALE FORCING INCREASES LATE THIS
AFTERNOON/EVENING...WITH THE DRYLINE/PRE-FRONTAL SFC TROUGH
BEGINNING TO SURGE E THIS EVENING WITH AN ENHANCED THREAT FOR
DAMAGING WINDS AND ISOLATED EMBEDDED TORNADOES. THE SHORT TERM
PROGS STILL INCREASE THE SWRLY LLJ TO 60-70KTS THIS EVENING OVER
NCNTRL/NE LA INTO SCNTRL AR...ONCE LARGE SCALE FORCING INCREASES
AHEAD OF THE LEAD NEGATIVE TILT SHORTWAVE. THUS...SVR
PROBABILITIES SHOULD RAMP UP THIS EVENING WITH THE DEVELOPING
SQUALL LINE...WITH THE SVR THREAT DIMINISHING FROM W TO E TONIGHT
AS DRIER AIR QUICKLY SPREADS E WITH THE SFC TROUGH/SQUALL LINE PASSAGE.
THE PRESSURE GRADIENT WILL REMAIN TIGHT AREAWIDE THROUGH MUCH OF
THE EVENING...THUS HAVE EXTENDED THE LAKE WIND ADVISORY AREAWIDE
THROUGH 06Z WEDNESDAY...WITH WINDS EXPECTED TO DIMINISH SLIGHTLY
THROUGH DAYBREAK BEFORE THE ACTUAL COLD FRONTAL BNDRY BEGINS TO
MOVE INTO THE AREA AFTER 09Z. THE PROGS HAVE INDICATED MORE
POSTFRONTAL STRATOCU SEEPING SE BEHIND THE FROPA ACROSS SE OK NEAR
DAYBREAK...BEFORE IT QUICKLY SPREADS SE ACROSS MUCH OF THE REGION
THROUGH THE REMAINDER OF THE MORNING. THE PRESSURE GRADIENT SHOULD
TIGHTEN ONCE AGAIN AFTER DAYBREAK WITH THE FROPA...SUCH THAT A
LAKE WIND ADVISORY WILL LIKELY BE REQUIRED AREAWIDE ONCE AGAIN.
THE CLOUD COVER SHOULD BEGIN TO DIMINISH BY MID-LATE
AFTERNOON...WITH WINDS SUBSIDING AGAIN AROUND SUNSET ONCE HIGH
PRESSURE SETTLES SE INTO S TX.
A DRY WNW FLOW ALOFT WILL CONTINUE THROUGH THE WEEKEND...BEFORE
THE NEXT SHORTWAVE PROGRESSES SE THROUGH THE MID MS VALLEY
THURSDAY/THURSDAY NIGHT. THIS WILL NUDGE A SECONDARY COLD FRONT S
INTO EXTREME NE TX/SW AR THURSDAY NIGHT...WITH THE FRONT
BACKDOORING SW INTO THE REMAINDER OF THE AREA FRIDAY. TEMPS SHOULD
MODERATE BY SATURDAY AS A SERLY LOW LEVEL FLOW COMMENCES FRIDAY
NIGHT...WITH A SHALLOW MOISTURE FIELD SPREADING ENE INTO THE AREA
SATURDAY AHEAD OF THE NEXT SHORTWAVE TO DROP SE THROUGH THE MID-
SOUTH REGION. DID ADD SLIGHT CHANCE POPS TO THE NE HALF OF THE
AREA SATURDAY AHEAD OF A WEAK COLD FRONT/SFC TROUGH...BUT TEMPS
SHOULD REMAIN A BIT ABOVE NORMAL WITH RELATIVELY DRY CONDITIONS
EXPECTED THROUGH THE REMAINDER OF THE EXTENDED.
PRELIMS TO FOLLOW BELOW...
15
AVIATION...
MVFR OR VFR FOR SEVERAL SITES THIS MID AFTERNOON. OTHERS MAY JOIN IN
BEFORE SUNSET...WHICH IS ONLY ADDING FUEL TO THE FIRE TO COME. S
WINDS AT 15-25G35KTS OR MORE. A STG LOW LVL JET...DEEP MOISTURE AND
INCREASING INSTABILITY WILL BE RIPE CONDITIONS FOR SUSTAINING A LINE
OF INTENSE TSTMS NOW STRETCHING ACROSS E OK DOWN INTO CENT TX VERY
STG WINDS WILL OCCUR WITH THESE STORMS WITH ISOLD TORNADOES/HAIL.
ALL SITES TEMPOED FOR SUCH WITH POST FRONTAL WINDS GRADUALLY
SHIFTING TO THE W/NW 10-20 KTS 09-15Z AND THEN THROUGH MUCH OF WED.
/24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 47 57 33 64 37 / 100 10 0 0 0
MLU 52 59 31 60 34 / 100 10 0 0 0
DEQ 40 52 25 61 28 / 100 10 0 0 0
TXK 44 55 32 62 33 / 100 10 0 0 0
ELD 47 56 29 61 31 / 100 10 0 0 0
TYR 41 56 32 65 37 / 100 0 0 0 0
GGG 44 57 31 64 36 / 100 0 0 0 0
LFK 44 61 30 65 38 / 100 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
13Hazardous weather outlook, Jan 29, 11:53 AM CST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1153 AM CST TUE JAN 29 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1153 AM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE THIS AFTERNOON OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...NEAR A SURFACE BOUNDARY AND AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM EMERGING OUT INTO THE PLAINS. LARGE SCALE FORCING IN ADDITION TO THE VERY STRONG WIND SHEAR AND AVAILABLE SURFACE BASED INSTABILITY WILL RESULT IN A HEIGHTENING POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT...WITH DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS THIS AFTERNOON...ESPECIALLY OVER EXTREME NORTHEAST TEXAS...SOUTHWEST OKLAHOMA...AND SOUTHWEST ARKANSAS...BEFORE A SQUALL LINE DEVELOPS BY THIS EVENING AND ACCELERATES EAST ACROSS NORTH LOUISIANA AND SOUTHWEST ARKANSAS TONIGHT. THE SEVERE WEATHER THREAT WILL DIMINISH FROM WEST TO EAST OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... STRONG NORTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO 30 TO 35 MPH...IS EXPECTED BEHIND A COLD FRONTAL PASSAGE WEDNESDAY MORNING...BEFORE SUBSIDING BY EARLY EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 6:14 PM CST | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus | 46 min |
| Jan 29, 6:24 PM CST | Severe Thunderstorm Warning | SHV | Smith, Wood | 66 min |
| Jan 29, 6:52 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Morris, Red River, Titus and 1 more | 38 min |
| Jan 29, 7:17 PM CST | Severe Thunderstorm Warning | SHV | Cass, Cherokee, Gregg, Harrison, Marion, Panola and 3 more | 58 min |
| Jan 29, 7:29 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Morris, Upshur | 61 min |
| Jan 29, 8:10 PM CST | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 65 min |
| Jan 29, 8:15 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Panola, Shelby | 60 min |
| Jan 29, 8:19 PM CST | Severe Thunderstorm Warning | SHV | Cass | 56 min |
| Jan 29, 9:09 PM CST | Severe Thunderstorm Warning | SHV | Shelby | 51 min |
| Jan 29, 9:21 PM CST | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine | 54 min |
| Jan 29, 9:52 PM CST | Severe Thunderstorm Warning | SHV | Angelina, Sabine, San Augustine, Shelby | 53 min |
| Jan 29, 11:21 PM CST | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Panola, Rusk, San Augustine and 1 more | 39 min |
| Jan 30, 1:28 AM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.